Menumenu
  • Home
  • Musculoskeletal diseases Publications

Musculoskeletal diseases Publications

Musculoskeletal diseases Publications

  • Knee arthroplasty and risk of hip fracture: a population-based, case-control study.Abstract

    The majority of knee arthroplasties (KAs) are performed in patients with osteoarthritis (OA). Although bone mass may be increased in these patients, subjects with knee OA may have an increased risk of hip fracture, possibly due to an increased seveity of falls. However, in patients with KAs, risk of hip fracture has not been studied extensively

    Lalmohamed A, Opdam F, Arden NK, Prieto-Alhambra D, van Staa T, Leufkens HG, deVries F. Calcif Tissue Int. 2012 Feb; 90 (2): 144-50.
  • Venous thromboembolism prophylaxis after total knee or hip replacement: treatment pattern and outcomes.Abstract

    PURPOSE: To determine the thromboprophylactic treatment pattern and occurrence of venous thromboembolism (VTE), major bleeding, and wound infections in patients undergoing total knee replacement (TKR) or total hip replacement (THR). METHODS: From te PHARMO database, all patients >/= 18 years hospitalized for TKR or THR between January 2003 and September 2008 were selected

    Penning-van Beest FJ, Overbeek JA, Meijer WM, Woodruff K, Jackson J, van der Vis H, van der Linden P, Herings RM. Pharmacoepidemiol Drug Saf. 2011 Sep; 20 (9): 972-8.
  • Dopaminergic drugs and the risk of hip or femur fracture: a population-based case-control study.Abstract

    SUMMARY: The effect of dopaminergic medication on the risk of hip/femur fractures is not clear. Our results showed a nearly twofold increased risk of hip/femur fractures in current dopaminergic drug users. Concomitant use of antidepressants furtherincreased this risk. Fracture risk assessment may be warranted in elderly users of dopaminergic drugs

    Arbouw ME, Movig KL, van Staa TP, Egberts AC, Souverein PC, de Vries F. Osteoporos Int. 2011 Jul; 22 (7): 2197-204.
  • Use of proton pump inhibitors and risk of hip/femur fracture: a population-based case-control study.Abstract

    Previous studies evaluated the association between proton pump inhibitor (PPI) use and subsequent fracture risk, but they showed ambiguous results. Therefore, the objective was to evaluate this association in a different study population. Our findigs show that there is probably no causal relationship between PPI use and hip fracture risk

    Pouwels S, Lalmohamed A, Souverein P, Cooper C, Veldt BJ, Leufkens HG, de Boer A, van Staa T, de Vries F. Osteoporos Int. 2011 Mar; 22 (3): 903-10.
  • Dupuytren’s contracture: a retrospective database analysis to determine hospitalizations in the Netherlands.Abstract

    ABSTRACT: BACKGROUND: Dupuytren’s contracture is a condition of the palmar fascia involving contractures of the fascia and skin in the hand. Current treatment for Dupuytren’s contracture is mainly limited to surgery. In the Netherlands, little is kown about the prevalence of Dupuytren’s contracture. In this study we determined the prevalence of patients with a hospitalization for Dupuytren’s contracture in the Netherlands and characterized their (re)hospitalizations

    Overbeek JA, Penning-van Beest FJ, Heintjes EM, Gerber RA, Cappelleri JC, Hovius SE, Herings RM. BMC Res Notes. 2011 4 402.
  • Use of antidepressant drugs and risk of osteoporotic and non-osteoporotic fractures.Abstract

    AIM: Both tricyclic antidepressants (TCAs) and selective serotonin reuptake inhibitors (SSRIs) have been associated with an increased risk of fractures. The serotonin transporter (5-HTT) has been located in the bone and may play a role in bone physology. We assessed the association between antidepressant drug use, categorized in a therapeutical-based way and on basis of their affinity for the 5-HTT, and the risk of both osteoporotic and non-osteoporotic fractures

    Verde l BM, Souverein PC, Egberts TC, van Staa TP, Leufkens HG, de Vries F. Bone. 2010 Sep; 47 (3): 604-9.
  • Use of organic nitrates and the risk of hip fracture: a population-based case-control study.Abstract

    CONTEXT: Use of organic nitrates has been associated with increased bone mineral density. Moreover, a large Danish case-control study reported a decreased fracture risk. However, the association with duration of nitrate use, dose frequency, and impct of discontinuation has not been extensively studied

    Pouwels S, Lalmohamed A, van Staa T, Cooper C, Souverein P, Leufkens HG, Rejnmark L, de Boer A, Vestergaard P, de Vries F. J Clin Endocrinol Metab. 2010 Apr; 95 (4): 1924-31.
  • Risk of hip/femur fracture after stroke: a population-based case-control study.Abstract

    BACKGROUND AND PURPOSE: Stroke increases the risk of hip/femur fracture, as seen in several studies, although the time course of this increased risk remains unclear. Therefore, our purpose is to evaluate this risk and investigate the time course ofany elevated risk. METHODS: We conducted a case-control study using the Dutch PHARMO Record Linkage System database

    Pouwels S, Lalmohamed A, Leufkens B, de Boer A, Cooper C, van Staa T, de Vries F. Stroke. 2009 Oct; 40 (10): 3281-5.
  • Use of anti-depressants and the risk of fracture of the hip or femur.Abstract

    SUMMARY: Anti-depressants are used largely, but have serious side effects. We show that both selective serotonin re-uptake inhibitors (SSRIs) and tricyclic anti-depressants (TCAs) increase the risk of hip/femur fracture and that this risk is time rlated and depends on the degree of serotonin transporter inhibition

    van den Brand MW, Samson MM, Pouwels S, van Staa TP, Thio B, Cooper C, Leufkens HG, Egberts AC, Verhaar HJ, deVries F. Osteoporos Int. 2009 Oct; 20 (10): 1705-13.
  • Antipsychotic use and the risk of hip/femur fracture: a population-based case-control study.Abstract

    This case-control study showed that current use of conventional antipsychotics, but not atypical antipsychotics, seems to be associated with an increased risk of a hip/femur fracture, possibly related to the pharmacological properties of conventionl antipsychotics. Furthermore, no evidence for a dose effect was found

    Pouwels S, van Staa TP, Egberts AC, Leufkens HG, Cooper C, de Vries F. Osteoporos Int. 2009 Sep; 20 (9): 1499-506.